Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Suffering from heat bumps. What treatment should be done?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 474 Questions
Question
For the past 4 years I have started suffering from bad heat bumps while on holiday so how can I get a nice XXXXXXX without the heatbumps?
Posted Mon, 30 Jul 2012 in Skin Rash
 
 
Answered by Dr. Pravin Banodkar 40 minutes later
Hi,
Thanks for writing in.
Its possible that you have an allergy to the sunlight. This is common and its called photosensitivity. Ideally, you should totally avoid getting tanned. If you must, you can take Tablet Cetrizine 10 mg once daily when you are out in the sun. Also use a broad spectrum sunscreen since excessive exposure to sunlight predisposes you to skin cancer as well.
Let me know if I can address any more concerns
Regards
Above answer was peer-reviewed by
 
Follow-up: Suffering from heat bumps. What treatment should be done? 1 hour later
I have taken many antihistamine drugs before, will this one be any different?
 
 
Answered by Dr. Pravin Banodkar 3 hours later
Hi,
Thanks for the reply .

No , this is not any different form of an antihistaminic drug . You can take any antihistamine as suggested by your GP .

Thanks and Take care
Above answer was peer-reviewed by
 
Follow-up: Suffering from heat bumps. What treatment should be done? 49 minutes later
So how does this help then, I've tried antihistamine drugs both prescribed and purchased. So I've actually paid for nothing. I explained this which is why i was asking if there was anything else?
 
 
Answered by Dr. Pravin Banodkar 10 minutes later
Hello
The Antihistamine is not the only method of treatment . You will need to apply a sunscreen. You will need to take the antihistamine before you go for the XXXXXXX . The anti histamine is just to prevent the occurrence of the bumps. It is not going to treat the root of the problem .
The only other option would be to take a short course of steroid for a while which will help control the allergies. These drugs are usually used sparingly as they have several side effects like weight gain etc.
Thanks and Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor